MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD 6MM HT EXTENSION/18.5MM-STER; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22MM COCR RADIAL HEAD 6MM HT EXTENSION/18.5MM-STER; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 09.402.622S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id and date of birth/age were not provided for reporting.Date of event is unknown.Date of implant is unknown.(b)(4).Device history records review was completed for part# 09.402.622s, lot# 7607102.Manufacturing location: monument, manufacturing date: jun 06, 2014, expiry date: apr 30, 2019.Component parts reviewed: part 21022 lot 5317556, material testing for titanium for implant material, product certification received from dynamet meet specification.Raw material inspection sheet met specification.Raw material receiving/putaway checklist met requirements.Part 41064 lot 7470574, raw material received from carpenter technology.Certificate of tests received from carpenter met specification.Raw material receiving/putaway checklist met requirements.Raw material receiving/putaway checklist met requirements.Avalign certificate of compliance meet specification.Inspection sheet for incoming final inspection met inspection acceptance criteria.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Product development investigation was completed.The returned radial head (09.402.622s, 7607102) is part of the radial head prosthesis system intended for primary and revision joint replacement of the radial head.The returned head was received with its stem screw broken and embedded in the radial head returned with it, which did not confirm the complaint condition of loosening or the implant breaking pre-operatively, but the stem screw being broken and jammed in the returned radial head was confirmed.Relevant drawings were reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No material review reports, non-conformance reports, or actions related to the complaint condition were generated during production of the returned part(s).Review of device history record showed that there were no issues during the manufacture of the product, which would contribute to the complaint condition.The material properties of the returned part were determined to be conforming at the time of manufacture and based on review of the associated/available device history records and based on the details of the complaint and investigation of the returned part, additional material testing is not required.During the investigation, no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Relevant actions have been taken to address the matter.Due to the broken radial head screw being broken and embedded in the returned stem, and the remaining screw portion unable to be removed from its location in the head, dimensional checks of relevant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a hardware removal procedure took place on (b)(6) 2018 due to the loosening of a radial head prosthesis stem implant.The patient came to the emergency room on an unknown date with unknown complaints.It was during that visit that an x-ray was taken and it was discovered that the radial head prosthesis stem was loose.Both parts of the two-piece implant were removed during the (b)(6) procedure.The x-ray taken in the emergency room is not available.The hardware removal procedure was reported to have been completed successfully with no complications.The patient was not revised to anything because her fracture was stable.The patient was reported to be in good condition following the procedure.No information is available about the original implant procedure of the device.Upon manufacturer's investigation of returned device, it was noted that the returned stem was received with a stem screw from the returned radial head implant embedded in it, which did not confirm the complaint condition of loosening, but the broken stem screw being jammed in the returned head was confirmed.It was noted that due to the broken radial head screw being embedded in the returned stem the remaining screw portion was unable to be removed from its location in the head.This report is for one (1) 22mm cocr radial head 6mm ht extension/18.5mm-ster.This is report 2 of 2 for (b)(4).

Brand Name
22MM COCR RADIAL HEAD 6MM HT EXTENSION/18.5MM-STER
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7519589
Report Number2939274-2018-52206
Device Sequence Number1862596
Product Code KWI
UDI-Device Identifier10886982132772
UDI-Public(01)10886982132772
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model Number09.402.622S
Device Catalogue Number09.402.622S
Device Lot Number7607102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight59